Alert archive / Arizona / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 21, 2013, 2:33 PM MST for 4 counties in Arizona. It took effect at May 23, 2013, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2013, 2:33 PM MST (21:33 UTC)
- In effect from
- May 23, 2013, 10:00 AM MST
- Expired
- May 23, 2013, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092 WWUS85 KFGZ 212133 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 233 PM MST TUE MAY 21 2013 ...RED FLAG WARNING IN EFFECT FOR BOTH WEDNESDAY AND THURSDAY FOR MUCH OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... .A BROAD TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE WESTERN STATES BY WEDNESDAY AND REMAIN IN PLACE THROUGH THE WEEKEND. PERIODS OF STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR AN EXTENDED PERIOD. A RED FLAG WARNING IS IN EFFECT FOR WEDNESDAY AND THURSDAY FOR MUCH OF NORTHERN ARIZONA. FIRE WEATHER CONDITIONS WILL BRIEFLY IMPROVE WEDNESDAY NIGHT AS RELATIVE HUMIDITIES INCREASE AND WINDS DECREASE. SOME LOCATIONS DOWNWIND OF HIGHER TERRAIN MAY CONTINUE TO EXPERIENCE BREEZY OVERNIGHT WINDS. ON THURSDAY...VERY LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL ONCE AGAIN DEVELOP ACROSS MUCH OF NORTHERN ARIZONA. NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED TO OCCUR THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. AZZ104>117-138>140-221200- /O.UPG.KFGZ.FW.A.0004.130522T1900Z-130524T0200Z/ /O.NEW.KFGZ.FW.W.0009.130523T1900Z-130524T0300Z/ /O.NEW.KFGZ.FW.W.0008.130522T1900Z-130523T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 233 PM MST TUE MAY 21 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 8 PM MST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...COCONINO...NAVAJO...APACHE..AND THE HIGHER ELEVATIONS OF YAVAPAI COUNTY. * TIMING...NOON WEDNESDAY THROUGH WEDNESDAY EVENING...AND FROM NOON THURSDAY THROUGH THURSDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * MINIMUM RELATIVE HUMIDITY...FROM 6 TO 12 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
7 follow-up statements
676 WWUS85 KFGZ 221021 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 321 AM MST WED MAY 22 2013 ...RED FLAG WARNING IN EFFECT FOR TODAY AND THURSDAY FOR MUCH OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .A BROAD TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE WESTERN STATES TODAY AND REMAIN IN PLACE THROUGH THE WEEKEND. PERIODS OF STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR AN EXTENDED PERIOD. A RED FLAG WARNING IS IN EFFECT FOR TODAY AND THURSDAY FOR MUCH OF NORTHERN ARIZONA. FIRE WEATHER CONDITIONS WILL BRIEFLY IMPROVE TONIGHT AS RELATIVE HUMIDITY INCREASES AND WINDS DECREASE. SOME LOCATIONS DOWNWIND OF HIGHER TERRAIN MAY CONTINUE TO EXPERIENCE BREEZY OVERNIGHT WINDS. ON THURSDAY...VERY LOW RELATIVE HUMIDITY AND STRONG WINDS WILL ONCE AGAIN DEVELOP AGAIN ACROSS MUCH OF NORTHERN ARIZONA. NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED TO OCCUR THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. AZZ104>117-138>140-221830- /O.CON.KFGZ.FW.W.0008.130522T1900Z-130523T0300Z/ /O.CON.KFGZ.FW.W.0009.130523T1900Z-130524T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 321 AM MST WED MAY 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...COCONINO...NAVAJO...APACHE..AND THE HIGHER ELEVATIONS OF YAVAPAI COUNTY. * TIMING...NOON TODAY THROUGH THIS EVENING...AND AGAIN FROM NOON THURSDAY THROUGH THURSDAY EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
776 WWUS85 KFGZ 221837 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1137 AM MST WED MAY 22 2013 ...RED FLAG WARNING IN EFFECT FOR TODAY AND THURSDAY FOR MUCH OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .A BROAD TROUGH OF LOW PRESSURE WILL SETTLE ACROSS THE WESTERN STATES THROUGH THE WEEKEND. PERIODS OF STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS FOR AN EXTENDED PERIOD. A RED FLAG WARNING IS IN EFFECT FOR TODAY AND THURSDAY FOR MUCH OF NORTHERN ARIZONA. FIRE WEATHER CONDITIONS WILL IMPROVE TONIGHT AS RELATIVE HUMIDITY INCREASES AND WINDS DECREASE. SOME LOCATIONS DOWNWIND OF HIGHER TERRAIN MAY CONTINUE TO EXPERIENCE BREEZY OVERNIGHT WINDS. ON THURSDAY...VERY LOW RELATIVE HUMIDITY AND STRONG WINDS WILL AGAIN DEVELOP ACROSS MUCH OF NORTHERN ARIZONA. NEAR CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR EACH AFTERNOON FROM FRIDAY THROUGH SUNDAY...THOUGH OVER A SMALL PORTION OF NORTHERN ARIZONA. AZZ104>117-138>140-230315- /O.CON.KFGZ.FW.W.0008.130522T1900Z-130523T0300Z/ /O.CON.KFGZ.FW.W.0009.130523T1900Z-130524T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1137 AM MST WED MAY 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * TIMING...NOON TODAY THROUGH THIS EVENING...AND FROM NOON THURSDAY THROUGH THURSDAY EVENING. * 20 FOOT WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
255 WWUS85 KFGZ 222141 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 241 PM MST WED MAY 22 2013 ...RED FLAG WARNING IN EFFECT FOR TODAY AND THURSDAY FOR MUCH OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .UPDATED TO ADD YAVAPAI COUNTY VALLEYS AND BASINS TO RED FLAG WARNING TODAY AND THURSDAY. SURFACE OBSERVATIONS THIS AFTERNOON IN TODAYS WARNING AREA SHOW RED FLAG WARNING CRITERIA BEING EXCEEDED. A RED FLAG WARNING REMAINS IN EFFECT FOR TODAY AND THURSDAY FOR MUCH OF NORTHERN ARIZONA. FIRE WEATHER CONDITIONS WILL IMPROVE TONIGHT AS RELATIVE HUMIDITY INCREASES AND WINDS DECREASE. SOME LOCATIONS DOWNWIND OF HIGHER TERRAIN MAY EXPERIENCE BREEZY OVERNIGHT WINDS. ON THURSDAY...THURSDAYS RED FLAG WARNING START TIME MOVED TO 10 AM MST. VERY LOW RELATIVE HUMIDITY AND STRONG WINDS WILL DEVELOP ACROSS MUCH OF NORTHERN ARIZONA. SOUTHWEST FLOW ALOFT WILL CONTINUE FROM FRIDAY THROUGH SUNDAY. THE LATEST FORECASTS INDICATE A CHANCE FOR CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY FOR MAINLY NAVAJO AND APACHE COUNTIES. BORDERLINE CONDITIONS ARE EXPECTED ACROSS THE NORTHLAND SATURDAY AND SUNDAY AFTERNOONS...THE 3 HOUR DURATION OF SUSTAINED WINDS IS NOT EXPECTED TO BE MET. AZZ137-230330- /O.EXB.KFGZ.FW.W.0009.130523T1700Z-130524T0300Z/ /O.EXA.KFGZ.FW.W.0008.000000T0000Z-130523T0300Z/ YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- 241 PM MST WED MAY 22 2013 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 8 PM MST THURSDAY. * TIMING...TODAY THROUGH THIS EVENING...AND FROM 10 AM MST THURSDAY THROUGH THURSDAY EVENING. * 20 FOOT WINDS...SOUTH SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104>117-138>140-230330- /O.EXT.KFGZ.FW.W.0009.130523T1700Z-130524T0300Z/ /O.CON.KFGZ.FW.W.0008.000000T0000Z-130523T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 241 PM MST WED MAY 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * TIMING...NOON TODAY THROUGH THIS EVENING...AND FROM 10 AM MST THURSDAY THROUGH THURSDAY EVENING. * 20 FOOT WINDS...SOUTH SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ DL
179 WWUS85 KFGZ 230252 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 752 PM MST WED MAY 22 2013 ...RED FLAG WARNING REMAINS IN EFFECT FOR THURSDAY FOR MUCH OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... .THE RED FLAG WARNING FOR WEDNESDAY EVENING WILL EXPIRE AT 8 PM MST. SURFACE OBSERVATIONS THIS AFTERNOON IN TODAYS WARNING AREA SHOW RED FLAG WARNING CRITERIA BEING EXCEEDED. ON THURSDAY...VERY LOW RELATIVE HUMIDITY AND STRONG WINDS WILL DEVELOP ACROSS MUCH OF NORTHERN ARIZONA. SOUTHWEST FLOW ALOFT WILL CONTINUE FROM FRIDAY THROUGH SUNDAY. THE LATEST FORECASTS INDICATE A CHANCE FOR CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY FOR MAINLY NAVAJO AND APACHE COUNTIES. BORDERLINE CONDITIONS ARE EXPECTED ACROSS THE NORTHLAND SATURDAY AND SUNDAY AFTERNOONS...THE 3 HOUR DURATION OF SUSTAINED WINDS IS NOT EXPECTED TO BE MET. AZZ104>117-137>140-231100- /O.EXP.KFGZ.FW.W.0008.000000T0000Z-130523T0300Z/ /O.CON.KFGZ.FW.W.0009.130523T1700Z-130524T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 752 PM MST WED MAY 22 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * TIMING...NOON TODAY THROUGH THIS EVENING...AND FROM 10 AM MST THURSDAY THROUGH THURSDAY EVENING. * 20 FOOT WINDS...SOUTH SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
895 WWUS85 KFGZ 231042 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 342 AM MST THU MAY 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT TODAY FOR MUCH OF NORTHERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY... VERY LOW RELATIVE HUMIDITY AND STRONG WINDS WILL DEVELOP ACROSS MUCH OF NORTHERN ARIZONA TODAY. A DRY SOUTHWEST FLOW ALOFT WILL CONTINUE FROM FRIDAY THROUGH MONDAY. THE LATEST FORECAST DATA INDICATE THAT WIND SPEEDS WILL APPROACH BUT NOT EXCEED CRITICAL FIRE WEATHER CONDITIONS EACH AFTERNOON THROUGH THE WEEKEND. AZZ104>117-137>140-231845- /O.CON.KFGZ.FW.W.0009.130523T1700Z-130524T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 342 AM MST THU MAY 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * TIMING...FROM 10 AM MST THIS MORNING THROUGH THIS EVENING. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
235 WWUS85 KFGZ 231959 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1259 PM MST THU MAY 23 2013 AZZ104>117-137>140-240300- /O.CON.KFGZ.FW.W.0009.000000T0000Z-130524T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 1259 PM MST THU MAY 23 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * TIMING...THROUGH 8 PM MST. * 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * MINIMUM RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
602 WWUS85 KFGZ 240301 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 801 PM MST THU MAY 23 2013 AZZ104>117-137>140-240415- /O.EXP.KFGZ.FW.W.0009.000000T0000Z-130524T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 801 PM MST THU MAY 23 2013 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE WEATHER DISTURBANCE THAT HELPED INCREASE THE WINDS TODAY CONTINUES TO MOVE NORTHEAST THROUGH THE CENTRAL AND NORTHERN ROCK MOUNTAINS AWAY FROM ARIZONA. THE WINDS HAVE BEEN STEADILY DROPPING EARLY THIS EVENING WITH MOST LOCATIONS NOW INDICATING SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS FROM 20 MPH TO 30 MPH. CURRENT WINDS SPEEDS DO NOT WARRANT THE CONTINUANCE OF A RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 21, 9:30 AM MST, 5 hours 3 minutes earlier.
Area forecast discussion, May 21, 9:30 AM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST TUE MAY 21 2013 .SYNOPSIS... WESTERLY FLOW ALOFT WILL BRING BATCHES OF HIGH LEVEL CLOUDS ACROSS ARIZONA TODAY. ON WEDNESDAY A LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST AND BECOME NEARLY STATIONARY. THIS LOW WILL PRODUCE STRONGER WINDS ACROSS NORTHERN ARIZONA AND START A MULTIPLE DAY CRITICAL FIRE WEATHER PATTERN WHICH WILL LAST INTO THE UPCOMING WEEKEND. THE STRONGEST WINDS ARE CURRENTLY ANTICIPATED ON WEDNESDAY AND THURSDAY. && .DISCUSSION... SHORT TERM FORECAST IN GOOD SHAPE WITH NO UPDATES. && A WEAK HIGH PRESSURE RIDGE WILL MOVE THROUGH THE SOUTHWEST REGION TODAY AS A LARGE LOW MOVES INTO THE PACIFIC NORTHWEST. DRY AND WARM WEATHER CONDITIONS ARE FORECAST UNDER MOSTLY SUNNY SKIES. THE PACIFIC NORTHWEST LOW WILL SETTLE IN OVER THE PACIFIC NORTHWEST THROUGH THE WEEKEND...BRINGING AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WITH GUSTY WINDS AND LOW HUMIDITY LEVELS FROM WEDNESDAY ONWARD. MODELS ARE IN GOOD AGREEMENT THROUGH THURSDAY...INDICATING THE LOW CENTER OVER WASHINGTON AND OREGON...WITH SHORTWAVES TRAVERSING THE GREAT BASIN BOTH DAYS. WINDS ALOFT INCREASE ACROSS NORTHERN ARIZONA AS THE SYSTEM APPROACHES...WITH PLENTY OF DRY AIR IN PLACE. THIS SETS THE STAGE FOR CRITICAL FIRE WEATHER CONDITIONS AND A FIRE WEATHER WATCH CONTINUES FOR WEDNESDAY THROUGH THURSDAY. SUSTAINED SOUTHWEST WINDS OF 20-30 MPH WITH GUSTS NEAR 40 MPH ARE EXPECTED. TEMPERATURES WILL REMAIN SEASONABLY WARM...NEAR AVERAGE FOR LATE MAY. FRIDAY THROUGH EARLY NEXT WEEK...THE SAME GENERAL PATTERN PERSISTS...THOUGH THE LOW OVER THE PAC NW SHOULD WEAKEN SLIGHTLY. THERE IS A BIT MORE UNCERTAINTY REGARDING WIND SPEEDS IN ARIZONA DURING THIS TIME PERIOD AS MODELS DIFFER IN THEIR HANDLING OF ADDITIONAL SHORTWAVES MOVING TOWARD THE SOUTHWEST UNITED STATES. FOR NOW...WE EXPECT A MINOR DECREASE IN WIND SPEEDS THROUGH THIS PERIOD...BUT SPEEDS MAY STILL BE HIGH ENOUGH FOR CRITICAL FIRE WEATHER CONDITIONS. THERE IS NO PRECIP IN SIGHT...WITH TEMPERATURES RUNNING VERY NEAR SEASONAL AVERAGES. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED OVER THE NEXT 24 HRS. WINDS SW10-15G25KTS...DIMINISHING AFT 02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A WEAK RIDGE OF HIGH PRESSURE WILL MOVE ACROSS ARIZONA TODAY WITH WARMER TEMPERATURES AND SOUTHWEST WINDS 10 TO 20 MPH. WEDNESDAY AND THURSDAY...A STRONG TROUGH WILL DEVELOP ALONG THE WEST COAST. SOUTHWEST WINDS WILL BECOME STRONG AND GUSTY AND WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHERN ARIZONA. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AND THURSDAY. FRIDAY AND SATURDAY...A TROUGH WILL REMAIN OVER THE SOUTHWEST BRINGING PERIODS OF STRONG AND GUSTY WINDS ALONG WITH VERY LOW RELATIVE HUMIDITY. CRITICAL TO NEAR-CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE. EXTENDED FORECAST...STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CONTINUE THROUGH EARLY NEXT WEEK. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES AZZ104>117-138>140. && PUBLIC.........41/ JJ AVIATION.......DB FIRE WEATHER...DB / MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 21, 2:36 AM MST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 236 AM MST TUE MAY 21 2013 AZZ004>017-038>040-220830- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 236 AM MST TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PROLONGED DRY...WARM...AND WINDY WEATHER PATTERN WILL SET UP OVER NORTHERN ARIZONA WEDNESDAY THROUGH SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AND THURSDAY FOR MUCH OF THE NORTHLAND...SEE PHXRFWFGZ FOR DETAILS. A WIND ADVISORY MAY ALSO BE NEEDED WEDNESDAY AND THURSDAY FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM FOR WIND GUSTS EXCEEDING 40 MPH. CRITICAL FIRE WEATHER CONDITIONS REMAIN POSSIBLE FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:33 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo, Yavapai | 29 hr |
| May 21, 3:03 PM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 28 hr |
Nearby
Red Flag Warnings in Arizona, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.